Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 14, 2005, 11:37 AM EST for Jennings County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2005, 11:37 AM EST (16:37 UTC)
- Expired
- Jun 14, 2005, 12:06 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:10 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 141637
SVRIND
INC079-141715-
/O.NEW.KIND.SV.W.0115.050614T1637Z-050614T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EST TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JENNINGS COUNTY IN SOUTHEAST INDIANA
* UNTIL 1215 PM EST
* AT 1135 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VERNON...OR ABOUT 16 MILES EAST OF SEYMOUR...AND MOVING EAST AT 50
MPH.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
3909 8546
$$
NIELD2 follow-up statements
000
WWUS53 KIND 141649
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1149 AM EST TUE JUN 14 2005
INC079-141715-
/O.CON.KIND.SV.W.0115.000000T0000Z-050614T1715Z/
JENNINGS-
1149 AM EST TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM EST FOR
EASTERN JENNINGS COUNTY...
AT 1144 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES EAST OF VERNON...OR ABOUT 18 MILES NORTH OF MADISON...MOVING
EAST AT 40 MPH.
AT 1143 AM EST...THE JENNINGS COUNTY SHERIFF REPORTED TREES DOWN AND
DAMAGE TO A HOME 5 MILES SOUTH OF NORTH VERNON. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.
LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
3909 8546
$$
NIELD000
WWUS53 KIND 141706
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1205 PM EST TUE JUN 14 2005
INC079-141715-
/O.CAN.KIND.SV.W.0115.000000T0000Z-050614T1715Z/
JENNINGS-
1205 PM EST TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JENNINGS COUNTY IS
CANCELLED...
THE STRONGEST PART OF THE STORM HAS MOVED OUT OF JENNINGS COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR SOUTHEASTERN INDIANA.
LAT...LON 3902 8571 3885 8564 3891 8556 3893 8546
3909 8546
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM EST, 7 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 3:45 AM EST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 AM EST TUE JUN 14 2005 .DISCUSSION...UPPR LO CURRENTLY OVR THE NRN MIDWEST IS XPCTD TO MOV EWD ACRS THE GRTLKS AND INTO CANADA BY WED EVEN...PLACING THE RGN UNDER NWLY FLOW BY THEN. MODELS IN PRETTY GOOD AGREEMENT WITH THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS ASSOCIATED WITH UPPR SYS. IN THE NR TERM...TSTM COMPLEX OVR THE WRN PARTS OF THE STATE SHOWING SIGNS OF DIMINISHING AS IT MOVS AWAY FM THE LLJ. OUTFLOW BOUNDARY FM LAST NIGHTS ACTVTY LOOKS TO BE LOCATED OVR FAR SRN IND CURVING BACK INTO SRN IL...WHILE CDFNT APPEARS TO BE ENTERING FAR WRN IL. MOVEMENT OF COMPLEX SUGGESTS WHATS LEFT OF IT SHOULD BE IN THE FAR ERN ZONES BY 12Z. WITH AXIS OF LLJ STILL LOCATED OVR IL...THERE MAY STILL BE SOME DVLPMT UPSTREAM LTR THIS MORN. CDFNT/UPPR TROF WL PASS THUR THE AREA AROUND MIDDAY. WL KEEP CHC POPS GOING ALL AREAS TODAY WITH THE HIGHEST POPS IN THE ERN ZONES. IN THE LTR PDS...ANOTHER SHORT WV TROF LOOKS TO ROTATE AROUND UPPR LOW ACRS THE NRN ZONES IN THE WED/WED NIGHT TIME FRAME...SO WL PUT IN SOME CHC POPS FOR SHWRS IN THOSE AREAS. WL KEEP THE REMAINDER OF THE FCST AREA DRY. BASED ON LO LVL THICKNESSES AND UPSTREAM TEMPS YESTERDAY...THE NGM MOS MAY BE A LTL ON THE WARM SIDE FOR THE HIGHS ON WED. WL CUT A FEW DEGS OFF OF THE GUIDANCE IN THAT PD...OTRW GUIDANCE ACCEPTED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 14, 5:11 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EST TUE JUN 14 2005 INZ021-028>031-035>049-051>057-060>065-067>072-151100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 511 AM EST TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THESE STORMS MAY BECOME SEVERE...PARTICULARLY EAST OF A LAFAYETTE TO VINCENNES LINE. THE MAIN THREAT FOR SEVERE WEATHER AT THIS POINT APPEARS TO BE FROM THE LATE MORNING HOURS THROUGH THE LATE AFTERNOON HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERN. LOWLAND FLOODING IS POSSIBLE THROUGH TONIGHT ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOWLAND FLOODING IS POSSIBLE INTO FRIDAY ALONG PORTIONS OF THE EEL...MUSCATATUCK...WHITE...AND THE EAST FORK OF THE WHITE RIVERS...MAINLY OVER SOUTH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. JAS
In the hours before
Local storm report, Jun 14, 8:56 AM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
856 AM EST TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO 7 SW NORTH VERNON 38.94N 85.72W
06/12/2005 JENNINGS IN NWS STORM SURVEY
F1 TORNADO KNOCKED DOWN SEVERAL GRAIN SILOS AND BLEW
PARTS OF ROOFS OFF SEVERAL OUTBUILDINGS.
0745 PM TORNADO 4 S INDIANAPOLIS 39.72N 86.15W
06/12/2005 MARION IN NWS STORM SURVEY
F0 TORNADO BRIEFLY TOUCHED DOWN SNAPPING TOPS OUT OF
ABOUT 20 TREES.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:19 PM EST | Severe Thunderstorm Warning | IND | Clay, Fountain, Parke, Vermillion, Vigo, Warren | 41 min |
| Jun 13, 9:00 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe | 45 min |
| Jun 14, 2:14 AM EST | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 33 min |
| Jun 14, 2:40 AM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Jun 14, 11:00 AM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.